Lifting smooth homotopies of orbit spaces

Gerald W. Schwarz

Publications Mathématiques de l'IHÉS (1980)

  • Volume: 51, page 37-135
  • ISSN: 0073-8301

How to cite

top

Schwarz, Gerald W.. "Lifting smooth homotopies of orbit spaces." Publications Mathématiques de l'IHÉS 51 (1980): 37-135. <http://eudml.org/doc/103968>.

@article{Schwarz1980,
author = {Schwarz, Gerald W.},
journal = {Publications Mathématiques de l'IHÉS},
keywords = {lifting smooth homotopies of orbit spaces; smooth analogue of Palais' covering homotopy theorem; isotopy lifting conjecture; smooth actions of compact Lie groups},
language = {eng},
pages = {37-135},
publisher = {Institut des Hautes Études Scientifiques},
title = {Lifting smooth homotopies of orbit spaces},
url = {http://eudml.org/doc/103968},
volume = {51},
year = {1980},
}

TY - JOUR
AU - Schwarz, Gerald W.
TI - Lifting smooth homotopies of orbit spaces
JO - Publications Mathématiques de l'IHÉS
PY - 1980
PB - Institut des Hautes Études Scientifiques
VL - 51
SP - 37
EP - 135
LA - eng
KW - lifting smooth homotopies of orbit spaces; smooth analogue of Palais' covering homotopy theorem; isotopy lifting conjecture; smooth actions of compact Lie groups
UR - http://eudml.org/doc/103968
ER -

References

top
  1. [1] E. M. ANDREEV, E. B. VINBERG, and A. G. ELASHVILI, Orbits of greatest dimension in semi-simple linear Lie groups, Functional Anal. Appl., 1 (1967), 257-261. Zbl0176.30301
  2. [2] E. BIERSTONE, Lifting isotopies from orbit spaces, Topology, 14 (1975), 245-252. Zbl0317.57015MR51 #11551
  3. [3] A. BOREL, Linear Algebraic Groups, New York, Benjamin (1969). Zbl0186.33201MR40 #4273
  4. [4] N. BOURBAKI, Algèbre, 3rd ed., Paris, Hermann (1962). 
  5. [5] N. BOURBAKI, Groupes et Algèbres de Lie, Paris, Hermann (1968). 
  6. [6] G. E. BREDON, Fixed point sets and orbits of complementary dimension, in Seminar on Transformation Groups, Ann. of Math. Studies, No. 46, Princeton, Princeton Univ. Press (1960), 195-231. MR22 #7129
  7. [7] G. E. BREDON, Introduction to Compact Transformation Groups, New York, Academic Press (1972). Zbl0246.57017MR54 #1265
  8. [8] G. E. BREDON, Biaxial Actions, mimeographed notes, Rutgers University (1974). 
  9. [9] C. CHEVALLEY, Theory of Lie Groups, Princeton, Princeton University Press (1946). Zbl0063.00842
  10. [10] C. CHEVALLEY, Théorie des Groupes de Lie, t. III, Paris, Hermann (1955). 
  11. [11] C. CHEVALLEY, Invariants of finite groups generated by reflections, Amer. J. Math., 77 (1955), 778-782. Zbl0065.26103MR17,345d
  12. [12] M. DAVIS, Smooth Actions of the Classical Groups, thesis, Princeton University (1974). 
  13. [13] M. DAVIS, Regular On, Un, and Spn manifolds, to appear. 
  14. [14] M. DAVIS, Smooth G-manifolds as collections of fiber bundles, Pacific J. Math., 77 (1978), 315-363. Zbl0403.57002MR80b:57034
  15. [15] M. DAVIS and W. C. HSIANG, Concordance classes of Un and Spn actions on homotopy spheres, Ann. of Math., 105 (1977), 325-341. Zbl0345.57018MR55 #11282
  16. [16] M. DAVIS, W. C. HSIANG, and J. MORGAN, Concordance classes of regular O(n)-actions on homotopy spheres, to appear. Zbl0453.57026
  17. [17] J. DIEUDONNÉ, Topics in Local Algebra, Notre Dame Mathematical Lectures, No. 10, Notre Dame, University of Notre Dame Press (1967). Zbl0193.00101MR39 #2748
  18. [18] J. DIEUDONNÉ and J. CARRELL, Invariant Theory, Old and New, New York, Academic Press (1971). Zbl0196.05802MR43 #4828
  19. [19] E. B. DYNKIN, Semisimple subalgebras of semisimple Lie algebras, Amer. Math. Soc. Transl., 6 (1957), 111-244. Zbl0077.03404
  20. [20] E. B. DYNKIN, Maximal subgroups of the classical groups, Amer. Math. Soc. Transl., 6 (1957), 245-378. Zbl0077.03403
  21. [21] A. G. ELASHVILI, Canonical form and stationary subalgebras of points of general position for simple linear Lie groups, Functional Anal. Appl., 6 (1972), 44-53. Zbl0252.22015MR46 #3689
  22. [22] A. G. ELASHVILI, Stationary subalgebras of points of the common state for irreducible linear Lie groups, Functional Anal. Appl., 6 (1972), 139-148. Zbl0252.22016
  23. [23] D. ERLE and W. C. HSIANG, On certain unitary and symplectic actions with three orbit types, Amer. J. Math., 94 (1972), 289-308. Zbl0239.57021MR46 #4558
  24. [24] G. GLAESER, Racine carrée d'une fonction différentiable, Ann. Inst. Fourier, 13 (1963), 203-210. Zbl0128.27903MR29 #1294
  25. [25] M. GOLUBITSKY and V. GUILLEMIN, Stable Mappings and Their Singularities, Graduate Texts in Mathematics, 14, New York, Springer-Verlag, 1973. Zbl0294.58004MR49 #6269
  26. [26] H. GRAUERT, On Levi's problem and the imbedding of real-analytic manifolds, Ann. of Math., 68 (1958), 460-472. Zbl0108.07804MR20 #5299
  27. [27] A. GROTHENDIECK, Produits tensoriels topologiques et espaces nucléaires, Mem. Amer. Math. Soc., 16 (1955). Zbl0064.35501MR17,763c
  28. [28] A. GROTHENDIECK, Cohomologie Locale des Faisceaux Cohérents et Théorèmes de Lefschetz Locaux et Globaux (SGA 2), Amsterdam, North-Holland (1968). Zbl0197.47202MR57 #16294
  29. [29] A. GROTHENDIECK, Local Cohomology (Notes by R. Hartshorne), Lecture Notes in Mathematics, No. 41, New York, Springer-Verlag (1967). Zbl0185.49202MR37 #219
  30. [30] R. C. GUNNING and H. ROSSI, Analytic Functions of Several Complex Variables, Englewood Cliffs, Prentice-Hall (1965). Zbl0141.08601MR31 #4927
  31. [31] G. HOCHSCHILD, The Structure of Lie Groups, San Francisco, Holden-Day (1965). Zbl0131.02702MR34 #7696
  32. [32] G. HOCHSCHILD and G. D. MOSTOW, Representations and representative functions on Lie groups III, Ann. of Math., 70 (1957), 85-100. Zbl0111.03201MR25 #5130
  33. [33] M. HOCHSTER, Rings of invariants of tori, Cohen-Macaulay rings generated by monomials, and polytopes, Ann. of Math., 96 (1972), 318-337. Zbl0237.14019MR46 #3511
  34. [34] M. HOCHSTER and J. A. EAGON, Cohen-Macaulay rings, invariant theory, and the generic perfection of determinantal loci, Amer. J. Math., 93 (1971), 1020-1058. Zbl0244.13012MR46 #1787
  35. [35] M. HOCHSTER and J. ROBERTS, Rings of invariants of reductive groups acting on regular rings are Cohen-Macaulay, Adv. in Math., 13 (1974), 115-175. Zbl0289.14010MR50 #311
  36. [36] W. C. HSIANG and W. Y. HSIANG, Differentiable actions of compact connected classical groups : I, Amer. J. Math., 89 (1967), 705-786. Zbl0184.27204MR36 #304
  37. [37] W. C. HSIANG, Differentiable actions of compact connected classical groups : II, Ann. of Math., 92 (1970), 189-223. Zbl0205.53902MR42 #420
  38. [38] W. Y. HSIANG, On the principal orbit type and P. A. Smith theory of SU (p) actions, Topology, 6 (1967), 125-135. Zbl0166.19303MR34 #5084
  39. [39] J. E. HUMPHREYS, Introduction to Lie Algebras and Representation Theory, Graduate Texts in Mathematics, 9, New York, Springer-Verlag (1972). Zbl0254.17004MR48 #2197
  40. [40] J. E. HUMPHREYS, Linear Algebraic Groups, Graduate Texts in Mathematics, 21, New York, Springer-Verlag (1975). Zbl0325.20039MR53 #633
  41. [41] K. JÄNICH, Differenzierbare Mannigfaltigkeiten mit Rand als Orbiträume differenzierbarer G-Mannigfaltigkeiten ohne Rand, Topology, 5 (1966), 301-320. Zbl0153.53703
  42. [42] K. JÄNICH, On the classification of O(n)-manifolds, Math. Ann., 176 (1968), 53-76. Zbl0153.53801MR37 #2261
  43. [43] B. KOSTANT, Lie group representations on polynomial rings, Amer. J. Math., 85 (1963), 327-402. Zbl0124.26802MR28 #1252
  44. [44] M. KRÄMER, Eine Klassifikation bestimmter Untergruppen kompakter zusammenhängender Liegruppen, Comm. in Alg., 3 (1975), 691-737. Zbl0309.22013
  45. [45] M. KRÄMER, Some tips on the decomposition of tensor product representations of compact connected Lie groups, to appear in Reports on Mathematical Physics. Zbl0392.22007
  46. [46] S. LANG, Algebra, Reading, Addison-Wesley (1965). Zbl0193.34701MR33 #5416
  47. [47] J. A. LESLIE, On a differentiable structure for the group of diffeomorphisms, Topology, 6 (1967), 263-271. Zbl0147.23601MR35 #1041
  48. [48] S. ŁOJASIEWICZ, Ensembles Semi-analytiques, Lecture Notes, I.H.E.S. (1965). 
  49. [49] D. LUNA, Sur les orbites fermées des groupes algébriques réductifs, Invent. Math., 16 (1972), 1-5. Zbl0249.14016MR45 #3421
  50. [50] D. LUNA, Slices étales, Bull. Soc. Math. France, Mémoire 33 (1973), 81-105. Zbl0286.14014MR49 #7269
  51. [51] D. LUNA, Adhérences d'orbite et invariants, Invent. Math., 29 (1975), 231-238. Zbl0315.14018MR51 #12879
  52. [52] D. LUNA, Fonctions différentiables invariantes sous l'opération d'un groupe réductif, Ann. Inst. Fourier, 26 (1976), 33-49. Zbl0315.20039MR54 #11377
  53. [53] B. MALGRANGE, Division des distributions, Séminaire L. Schwartz (1959-1960), exposés 21-25. 
  54. [54] B. MALGRANGE, Ideals of Differentiable Functions, Bombay, Oxford University Press (1966). 
  55. [55] J. N. MATHER, Stratifications and mappings, in Dynamical Systems, New York, Academic Press (1973), 195-232. Zbl0286.58003MR51 #4306
  56. [56] J. N. MATHER, Differentiable invariants, Topology, 16 (1977), 145-155. Zbl0376.58002MR55 #9152
  57. [57] G. D. MOSTOW, Self-adjoint groups, Ann. of Math., 62 (1955), 44-55. Zbl0065.01404MR16,1088a
  58. [58] D. MUMFORD, Geometric Invariant Theory, Erg. der Math., Bd 34, New York, Springer-Verlag (1965). Zbl0147.39304MR35 #5451
  59. [59] D. MUMFORD, Introduction to Algebraic Geometry, preliminary version, Harvard University (1966). 
  60. [60] R. NARASIMHAN, Introduction to the Theory of Analytic Spaces, Lecture Notes in Mathematics, No. 25, New York, Springer-Verlag (1966). Zbl0168.06003MR36 #428
  61. [61] R. S. PALAIS, The classification of G-spaces, Mem. Amer. Math. Soc., No. 36 (1960). Zbl0119.38403MR31 #1664
  62. [62] R. S. PALAIS, Slices and equivariant embeddings, in Seminar on Transformation Groups, Ann. of Math. Studies, No. 46, Princeton, Princeton Univ. Press (1960), 101-115. MR22 #7129
  63. [63] R. RICHARDSON, Principal orbit types for algebraic transformation spaces in characteristic zero, Invent. Math., 16 (1972), 6-14. Zbl0242.14010MR45 #3405
  64. [64] F. RONGA, Stabilité locale des applications équivariantes, in Differential Topology and Geometry, Dijon 1974. Lecture Notes in Mathematics, No. 484, New York, Springer-Verlag (1975), 23-35. Zbl0355.58005MR56 #3866
  65. [65] M. SCHLESSINGER, Rigidity of quotient singularities, Invent. Math., 14 (1971), 17-26. Zbl0232.14005MR45 #1912
  66. [66] G. SCHWARZ, Smooth functions invariant under the action of a compact Lie group, Topology, 14 (1975), 63-68. Zbl0297.57015MR51 #6870
  67. [67] G. SCHWARZ, Representations of simple Lie groups with regular rings of invariants, Invent. Math., 49 (1978), 167-191. Zbl0391.20032MR80m:14032
  68. [68] G. SCHWARZ, Representations of simple Lie groups with a free module of covariants, Invent. Math., 50 (1978), 1-12. Zbl0391.20033MR80c:14008
  69. [69] A. SEIDENBERG, A new decision method for elementary algebra, Ann. of Math., 60 (1954), 365-374. Zbl0056.01804MR16,209a
  70. [70] J.-P. SERRE, Géométrie algébrique et géométrie analytique, Ann. Inst. Fourier, 6 (1955-1956), 1-42. Zbl0075.30401MR18,511a
  71. [71] J.-P. SERRE, Algèbre Locale. Multiplicités, Lecture Notes in Mathematics, No. 11, New York, Springer-Verlag (1965). Zbl0142.28603MR34 #1352
  72. [72] Y. T. SIU, Techniques of Extension of Analytic Objects, Lecture Notes in Pure and Applied Mathematics, No. 8, New York, Marcel Dekker (1974). Zbl0294.32007MR50 #13600
  73. [73] J.-CL. TOUGERON, Idéaux de Fonctions Différentiables, Erg. der Math., Bd 71, New York, Springer-Verlag (1972). Zbl0251.58001MR55 #13472
  74. [74] D. VOGT, Charakterisierung der Unterräume von s, Math. Z., 155 (1977), 109-117. Zbl0337.46015MR57 #3823
  75. [75] D. VOGT, Subspaces and quotient spaces of (s), in Functional Analysis : Surveys and Recent Results, North-Holland Math. Studies, Vol. 27 ; Notas de Mat., No. 63, Amsterdam, North-Holland (1977), 167-187. Zbl0373.46016MR58 #30009
  76. [76] D. VOGT and M. WAGNER, Charakterisierung der Quotientenräume von s und eine Vermutung von Martineau, to appear. Zbl0464.46010
  77. [77] TH. VUST, Covariants de groupes algébriques réductifs, thèse, Univ. de Genève (1974). Zbl0276.14017
  78. [78] TH. VUST, Opération de groupes réductifs dans un type de cônes presque homogènes, Bull. Soc. Math. France, 102 (1974), 317-334. Zbl0332.22018MR51 #3187
  79. [79] G. S. WELLS, Isotopies of semianalytic spaces of finite type, to appear. 
  80. [80] H. WEYL, The Classical Groups, 2nd ed., Princeton, Princeton University Press, 1946. Zbl1024.20502
  81. [81] H. WHITNEY, Complex Analytic Varieties, Reading, Addison-Wesley (1972). Zbl0265.32008MR52 #8473

Citations in EuDML Documents

top
  1. M. Rais, Fonctions et champs de vecteurs invariants de classe C k sur une algèbre de Takiff
  2. Tomasz Rybicki, On Lie algebras of vector fields related to Riemannian foliations
  3. Sergiy Maksymenko, ∞-jets of diffeomorphisms preserving orbits of vector fields
  4. Dmitri I. Panyushev, Oksana S. Yakimova, A remarkable contraction of semisimple Lie algebras
  5. Jochen Kuttler, Zinovy Reichstein, Is the Luna stratification intrinsic?
  6. Pierre Molino, M. Pierrot, Théorèmes de slice et holonomie des feuilletages riemanniens singuliers
  7. Michael Doebeli, Linear models for reductive group actions on affine quadrics
  8. Haruhisa Nakajima, Equidimensional actions of algebraic tori
  9. Gerry W. Schwarz, David L. Wehlau, Invariants of four subspaces
  10. Christine Riedtmann, Grzegorz Zwara, On the zero set of semi-invariants for quivers

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.